08 July, 2011
Vitamin E may produce therapeutic effects if you have heart and liver disease, MayoClinic.com reports. High doses of vitamin E however may cause bleeding, cerebral hemorrhage or stroke, and bruising under the skin. You need to consult your doctor about your intention to take vitamin E because it could cause adverse effects with other medications, such as blood thinners. While most people take vitamin E by mouth, you can use it as a suppository rectally and vaginally to help with minor irritation or dryness. No matter how you use vitamin E, it has the potential to cause side effects.
When you use vitamin E suppositories, you may feel sick to your stomach and you may vomit, Drugs.com reports. This overwhelming feeling of an upset stomach, categorized as a non-serious side effect, typically ends as your body becomes used to the extra infusion of vitamin E in your system. If it troubles you, you can take some over-the-counter anti-nausea medication to quell it. Talk with your doctor for help if nausea and vomiting appear severe or do not stop.
Diarrhea, like nausea, may occur as your body attempts to adjust to taking vitamin E suppositories, Drugs.com indicates. You may need to use the bathroom frequently and will begin to notice your stools become watery. You may feel cramps with any form of diarrhea, although when you use vitamin E suppositories, you should have mild loose stools and cramps, not severe forms of these adverse effects. This should stop after the first few days of taking this vitamin. Your stomach may be sensitive to new medications and vitamin supplements. You also may get abdominal cramping as a separate side effect without diarrhea, Drugs.com indicates. If it continues, speak to your doctor.
Headaches sometimes occur as less-than-serious side effects when you first take vitamin E, Drugs.com indicates. Pain such as this may occur in mild form and should cease as you become accustomed to using vitamin E suppositories.
You may find it difficult to focus your eyes properly when you begin using vitamin E, Drugs.com indicates. This temporary and non-serious side effect may occur when viewing distant or near objects, but it should clear up as you continue using the suppositories.
You may get a mild rash when you begin using vitamin E suppositories. Your skin may become reddened and it may itch. If it does not go away, call your doctor. If you become short of breath with the rash, seek emergency treatment as it may be a hypersensitivity reaction to the vitamin.
- Stockbyte/Stockbyte/Getty Images